Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 8, 2012, 3:50 PM CDT for Taney County, Missouri. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 8, 2012, 4:06 PM CDT
- In force
- 16 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 78 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 3:52 PM CDT | TSTM WND GST 63 | 5 S Hollister, MO | WIND GUST OF 63 MPH MEASURED AT BRANSON AIRPORT CONTROL TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 661 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WUUS53 KSGF 082050
SVRSGF
MOC213-082130-
/O.NEW.KSGF.SV.W.0158.120708T2050Z-120708T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 430 PM CDT
* AT 347 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF HOLLISTER...AND MOVING SOUTHWEST AT 5 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PERSONNEL AT THE BRANSON
AIRPORT REPORTED 70 MPH WINDS WITH THIS STORM.
IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
RIDGEDALE.
THIS WARNING ALSO INCLUDES TABLE ROCK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
RUNNELS
LAT...LON 3656 9331 3667 9318 3656 9300 3649 9305
3649 9331 3650 9332
TIME...MOT...LOC 2049Z 036DEG 5KT 3654 9316
HAIL...<.75IN
WIND...70 MPH
$$1 follow-up statement
012
WWUS53 KSGF 082106
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT SUN JUL 8 2012
MOC213-082114-
/O.CAN.KSGF.SV.W.0158.000000T0000Z-120708T2130Z/
TANEY MO-
406 PM CDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TANEY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND SEVERE WEATHER
IS NO LONGER EXPECTED OVER SOUTHWESTERN TANEY COUNTY.
LAT...LON 3656 9331 3667 9318 3656 9300 3649 9305
3649 9331 3650 9332
TIME...MOT...LOC 2104Z 036DEG 5KT 3652 9318
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:35 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 12:35 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT SUN JUL 8 2012
...UPDATE TO AVIATION...
.UPDATE...
TEMPERATURES ARE ONCE AGAIN QUICKLY WARMING ACROSS THE AREA AT
MIDDAY. TEMPERATURES HAVE ALREADY WARMED INTO THE UPPER 80S TO
THE LOWER 90S. TEMPERATURES WILL WARM INTO THE MIDDLE TO UPPER
90S THIS AFTERNOON. A FEW LOCATIONS MAY APPROACH THE 100 DEGREE
MARK...ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI. DEWPOINTS ARE
ALSO MIXING AGAIN TODAY AND HAVE LOWERED VALUES ACROSS THE
SOUTHERN PORTIONS OF THE FORECAST AREA. A WEAK COLD FRONT IS
LOCATED NEAR THE NORTHERN PORTIONS OF THE FORECAST AREA AND WILL
RESULT IN SLIGHTLY HIGH DEWPOINTS VALUES THERE. AS A RESULT HEAT
INDEX VALUES WILL GENERALLY TOP OUT IN THE 100 TO 105 DEGREE
RANGE.
INSTABILITY IS INCREASING WITH THE HEATING OF THE DAY. MODELS ARE A
TAD TOO HIGH ON SURFACE DEWPOINTS AND ARE THEREFORE TOO FAST IN
ERODING THE CAP. WITH CONTINUED HEATING THE CAP WILL WEAKEN THIS
AFTERNOON BUT LIKELY CLOSER TO 2 PM. THERE IS A WEAK COLD FRONT
THAT HAS STALLED FROM EAST CENTRAL KANSAS TO THE EAST ACROSS
CENTRAL MISSOURI. CONVERGENCE SHOULD BEING TO INCREASE ALONG THIS
BOUNDARY THIS AFTERNOON. ALSO...AN UPPER LEVEL DISTURBANCE IS
APPROACHING THE AREA FROM THE SOUTHEAST. THESE FEATURES SHOULD
SPARK SCATTERED THUNDERSTORMS AREA WIDE. MUCH LIKE YESTERDAY
THERE WILL BE A WIND RISK WITH THE STRONGER STORMS AS THETA-E
DIFFERENCE REMAIN SUPPORTIVE ALONG WITH DRY SUB CLOUD LEVEL AIR.
DEEP LAYER WIND SHEAR IS AGAIN WEAK...SO THESE STORMS WILL BE
PULSE IN NATURE WITH ISOLATED DOWN BURST THE MAIN RISK. THE HAIL
RISK WILL REMAIN MORE LIMITED AS WARM AIR ALOFT AND THE FACT THESE
STORMS WILL BE MORE SHORT LIVED. A FEW OF THE STRONGER STORMS MAY
PRODUCE A FEW HAIL STONES TO THE SIZE OF NICKELS.
UPDATED PRODUCTS HAVE BEEN SENT.
WISE
&&
.DISCUSSION...
WELL...AFTER ADVERTISING SATURDAY AS THE FINAL DAY FOR EXCESSIVE
HEAT...MOTHER NATURE HAS HUMBLED US BY SLOWING THE PROGRESS OF THE
FRONTAL BOUNDARY THAT WILL EVENTUALLY BRING RELIEF TO THE REGION.
THAT FRONT IS SLOWLY MAKING SOUTHERLY PROGRESS THROUGH THE CORN
BELT...AND WILL BEGIN TO MOVE INTO THE CWA LATER THIS EVENING. AN
APPRECIABLE AIR MASS CHANGE...HOWEVER...WILL LAG FOR ANOTHER DAY OR SO.
WHILE GREATER CLOUD COVER TODAY WILL KNOCK 5-8 DEGREES OFF HIGH
TEMPS COMPARED TO SATURDAY...BETTER MOISTURE RETURN FROM THE
SOUTH...AND POOLING OF DEWPOINTS AHEAD OF THE FRONT...WILL RESULT IN
HEAT INDICES BETWEEN 100 AND 105 YET AGAIN TODAY. AS SUCH...A HEAT
ADVISORY WILL BE IN EFFECT FROM 11 AM THROUGH 7 PM TODAY.
WITH BETTER MOISTURE RETURN INTO THE AREA...AN APPROACHING
FRONT...AND AN WEAKENING UPPER LEVEL RIDGE...THUNDERSTORMS CAN BE
EXPECTED ONCE AGAIN TODAY. THE SCENARIO SHOULD BE QUITE SIMILAR AS
ON SATURDAY...WITH MORNING ACCAS PERCOLATING A BIT THROUGH MID TO
LATE MORNING...AND THEN BETTER COVERAGE FROM MIDDAY THROUGH
EVENING. THE ENVIRONMENT SHOULD BE A LITTLE MORE FAVORABLE
TODAY...AND WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE
AREA...COVERAGE OF CONVECTION IS EXPECTED TO BE SOMEWHAT MORE
WIDESPREAD THAN ON SATURDAY. GUSTY WINDS REMAIN A CONCERN DUE TO
SIGNIFICANT THETA-E DIFFERENTIALS...AND AGAIN EXPECT US TO SEE
SEVERAL SEVERE WEATHER REPORTS AS A RESULT.
AS ALLUDED TO ABOVE...THE FRONT WILL MAKE VERY SLOW PROGRESS SOUTH
TONIGHT...WITH ADDITIONAL SHOWERS AND STORMS EXPECTED
MONDAY...ESPECIALLY SOUTH OF INTERSTATE 44. A FEW STRONG TO SEVERE
WIND GUSTS WILL BE POSSIBLE AGAIN MONDAY WITH THOSE STORMS...THOUGH
I THINK A SOMEWHAT COOLER BOUNDARY LAYER OVER THIS AREA WILL LIMIT
THE THREAT TO SOME DEGREE.
A WHOLESALE AIR MASS CHANGE FINALLY MAKES ITS WAY INTO THE CWA FOR
MONDAY NIGHT AND TUESDAY...WITH HIGHS CLOSE TO NORMAL (UPPER 80S TO
AROUND 90) AND DEWPOINTS DROPPING INTO THE LOW 60S AND UPPER 50S.
HEADING INTO THE EXTENDED...HIGH PRESSURE OVER THE GREAT LAKES
SHOULD REMAIN IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK. THE
FRONTAL BOUNDARY WILL STALL OUT SOUTH OF THE CWA...SO AN ISOLATED
SHOWER ACROSS THE MISSOURI/ARKANSAS STATE LINE ISN'T OUT OF THE
QUESTION...ESPECIALLY LATE IN THE WEEK.
OVERALL...HOWEVER...TEMPERATURES SHOULD REMAIN NEAR NORMAL...WITH
COMFORTABLE DEWPOINTS.
BOXELL
&&
.AVIATION...
THE PRIMARY AVIATION WEATHER IMPACT TODAY WILL BE ANOTHER ROUND
OF AFTERNOON THUNDERSTORMS. WHILE COVERAGE IS NOT EXPECTED TO BE
AS EXTENSIVE AS THE CONVECTION YESTERDAY...A FEW ISOLATED
THUNDERSTORMS MAY BE EXPECTED. ANOTHER ROUND OF THUNDERSTORMS
WILL BE POSSIBLE TOMORROW MORNING AS A COLD FRONT THAT HAS BEEN
INCHING TOWARD THE AREA FROM THE NORTH FINALLY MOVES INTO THE
REGION.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ073-097-101.
&&Hazardous weather outlook, Jul 8, 3:37 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 337 PM CDT SUN JUL 8 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 337 PM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL IMPACT THE OUTLOOK AREA THIS AFTERNOON THROUGH THIS EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS IN EXCESS OF 60 MPH...ALONG WITH PENNY TO QUARTER SIZE HAIL. TEMPERATURES WILL REMAIN IN THE UPPER 90S TO NEAR 100 DEGREES WITH HEAT INDEX VALUES UP TO 105 DEGREES THROUGH LATE THIS AFTERNOON OUTSIDE OF THE SHOWERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN MISSOURI AND FAR SOUTHEASTERN KANSAS MONDAY AND MONDAY NIGHT...MAINLY ALONG AND SOUTH OF I-44. AN ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE EASTERN OZARKS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED WIND DAMAGE OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 8, 1:39 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT SUN JUL 8 2012
MOZ067-081915-
ST. CLAIR MO-
139 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. CLAIR COUNTY
UNTIL 215 PM CDT...
AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LOWRY CITY...OR 12 MILES
SOUTHEAST OF CLINTON...MOVING SOUTHWEST AT 10 MPH. WINDS OF 40 TO 50
MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3820 9358 3813 9359 3810 9383 3821 9383
3821 9363
TIME...MOT...LOC 1838Z 047DEG 7KT 3822 9366
WISESpecial weather statement, Jul 8, 2:21 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
221 PM CDT SUN JUL 8 2012
MOZ057-081945-
MILLER MO-
221 PM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MILLER COUNTY UNTIL 245
PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTH OF ETTERVILLE...OR 8 MILES EAST OF
ELDON...MOVING SOUTH AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.
LAT...LON 3837 9240 3834 9240 3834 9228 3833 9223
3834 9220 3833 9219 3815 9221 3823 9260
3842 9253
TIME...MOT...LOC 1921Z 015DEG 3KT 3831 9244
WISELocal storm report, Jul 8, 2:44 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
244 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM TSTM WND DMG 4 SW SAINT ELIZABETH 38.21N 92.32W
07/08/2012 MILLER MO LAW ENFORCEMENT
TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 52 AND ROUTE
PP.
&&
JCOLUCCILocal storm report, Jul 8, 2:50 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 3 SW SAINT ELIZABETH 38.23N 92.31W
07/08/2012 E0.88 INCH MILLER MO PUBLIC
&&
JCOLUCCILocal storm report, Jul 8, 3:25 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 PM CDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 SSE HERMITAGE 37.87N 93.28W
07/08/2012 M0.75 INCH HICKORY MO NWS EMPLOYEE
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 3:12 AM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 16 hr |
| Jul 8, 1:39 PM CDT | Special Weather Statement | SGF | St. Clair | 36 min |
| Jul 8, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 41 min |
| Jul 8, 2:21 PM CDT | Special Weather Statement | SGF | Miller | 24 min |
| Jul 8, 2:26 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 49 min |
| Jul 8, 2:58 PM CDT | Areal Flood Advisory | SGF | Miller | 6 hr |
| Jul 8, 4:01 PM CDT | Special Weather Statement | SGF | Polk | 29 min |
| Jul 8, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 28 min |
| Jul 8, 5:17 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 28 min |
| Jul 8, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 31 min |
| Jul 8, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 26 min |
| Jul 8, 6:51 PM CDT | Areal Flood Advisory | SGF | Dent, Douglas, Howell, Shannon, Texas, Wright | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.